[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Invited Commentary
Practice Gaps
September 2013

Drug-Induced Subacute Cutaneous Lupus Erythematosus—Filling the Gap in KnowledgeComment on “Subacute Cutaneous Lupus Erythematosus Induced by Chemotherapy”

Author Affiliations
  • 1Division of Dermatology, Department of Medicine, University of Louisville, Louisville, Kentucky
JAMA Dermatol. 2013;149(9):1075-1076. doi:10.1001/jamadermatol.2013.4958

The year 1979 marked the first publication that used the term subacute cutaneous lupus erythematosus (SCLE).1 Six years later, in 1985, Reed et al2 first linked a drug to the onset of the disease, namely, hydrochlorothiazide. During almost 3 decades since that publication, multiple drugs have been linked to this phenomenon, now numbering more than 100 agents, and the occurrence of a drug as a cause or as an exacerbating agent represents roughly 20% of newly diagnosed cases of SCLE.3

First Page Preview View Large
First page PDF preview
First page PDF preview
×